Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 31, 2015, 12:54 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 12:54 PM CDT (17:54 UTC)
- Expired
- May 31, 2015, 1:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, TN, Henderson County, TN
The radar
The Ft Campbell radar (KHPX), 137 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:09 PM CDT | HAIL 0.88 | Parsons, TN | NICKEL SIZED HAIL REPORTED IN PARSONS. |
| May 31, 1:15 PM CDT | HAIL 1 | Parsons, TN | 1 INCH HAIL IN DOWNTOWN PARSONS |
| May 31, 1:25 PM CDT | TSTM WND DMG | Parsons, TN | SEVERAL TREES DOWN ON AND NEAR KENNETH GRAVES ROAD. A TREE FELL ON A HOUSE ON GEORGIA AVE SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS54 KMEG 311754
SVRMEG
TNC039-077-311845-
/O.NEW.KMEG.SV.W.0110.150531T1754Z-150531T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HENDERSON COUNTY IN WEST TENNESSEE...
CENTRAL DECATUR COUNTY IN WEST TENNESSEE...
* UNTIL 145 PM CDT
* AT 1254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DARDEN...OR
9 MILES SOUTHEAST OF NATCHEZ TRACE STATE FOREST...MOVING NORTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...DECATURVILLE...DARDEN...SCOTTS HILL...MOUNT TABOR...MOUNT
LEBANON...GARRETT...BUSSELTOWN...HICKORY FORKS...WILKINSTOWN...
BEACON...LARGO...BIBLE HILL AND PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3576 8799 3572 8803 3569 8803 3568 8802
3566 8802 3562 8804 3555 8800 3553 8824
3568 8824 3578 8798
TIME...MOT...LOC 1754Z 246DEG 11KT 3562 8818
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
452
WWUS54 KMEG 311807
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT SUN MAY 31 2015
TNC077-311816-
/O.CAN.KMEG.SV.W.0110.000000T0000Z-150531T1845Z/
HENDERSON TN-
107 PM CDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENDERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3576 8799 3572 8803 3569 8803 3568 8802
3566 8802 3562 8804 3555 8800 3554 8819
3568 8817 3578 8798
TIME...MOT...LOC 1806Z 246DEG 11KT 3564 8814
$$
TNC039-311845-
/O.CON.KMEG.SV.W.0110.000000T0000Z-150531T1845Z/
DECATUR TN-
107 PM CDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR CENTRAL DECATUR COUNTY...
AT 106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARSONS...OR
10 MILES SOUTHEAST OF NATCHEZ TRACE STATE FOREST...MOVING NORTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...DECATURVILLE...WILKINSTOWN...MOUNT TABOR...MOUNT LEBANON...
LARGO...PERRYVILLE...GARRETT AND BUSSELTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3576 8799 3572 8803 3569 8803 3568 8802
3566 8802 3562 8804 3555 8800 3554 8819
3568 8817 3578 8798
TIME...MOT...LOC 1806Z 246DEG 11KT 3564 8814
HAIL...1.00IN
WIND...60MPH
$$171
WWUS54 KMEG 311820
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT SUN MAY 31 2015
TNC039-311845-
/O.CON.KMEG.SV.W.0110.000000T0000Z-150531T1845Z/
DECATUR TN-
120 PM CDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR CENTRAL DECATUR COUNTY...
AT 119 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARSONS...OR
10 MILES SOUTHEAST OF NATCHEZ TRACE STATE FOREST...MOVING NORTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
PARSONS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...DECATURVILLE...MOUNT TABOR...PERRYVILLE AND BUSSELTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3576 8799 3572 8803 3569 8803 3568 8802
3566 8802 3562 8804 3561 8803 3560 8803
3559 8812 3568 8816 3578 8798
TIME...MOT...LOC 1819Z 246DEG 11KT 3565 8811
HAIL...1.00IN
WIND...60MPH
$$968
WWUS54 KMEG 311830
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CDT SUN MAY 31 2015
TNC039-311840-
/O.CAN.KMEG.SV.W.0110.000000T0000Z-150531T1845Z/
DECATUR TN-
130 PM CDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DECATUR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3576 8799 3572 8803 3569 8803 3568 8802
3566 8802 3562 8804 3561 8803 3560 8803
3559 8812 3568 8816 3578 8798
TIME...MOT...LOC 1829Z 246DEG 11KT 3566 8807
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:38 PM CDT, 16 minutes earlier.
Area forecast discussion, May 31, 12:38 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1238 PM CDT SUN MAY 31 2015 .DISCUSSION... UPDATED FOR THE 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 911 AM CDT SUN MAY 31 2015/ UPDATE... UPDATED FOR INCREASED MORNING POPS. DISCUSSION... LARGE SWATH OF SHOWERS WITH EMBEDDED THUNDER WILL CONTINUE TO PIVOT NORTHEAST ALONG A STALLED FRONT IN THE MS RIVER VALLEY THIS MORNING...WITH RAINFALL RATES AVERAGING A QUARTER OF AN INCH AN HOUR. HAVE INCREASED POPS IN THIS REGION THROUGH NOON. IN ADDITION...STORM COVERAGE WILL INCREASE BY NOON TO THE EAST OF THE FRONT WITH SOME STRONG AND POSSIBLY SEVERE OVER NORTH MISSISSIPPI AND A LARGE PORTION OF WEST TENNESSEE. THE REMAINDER OF THE FORECAST...WITH SLIGHTLY COOLER HIGH TEMPERATURES...IS STILL ON TRACK THIS MORNING. JAB && .PREV DISCUSSION... /ISSUED 415 AM CDT SUN MAY 31 2015/ DISCUSSION... GOES WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL LONGWAVE TROF OVER THE CENTRAL AND SOUTHERN PLAINS...PRECEDED BY A SUBTROPICAL MOISTURE PLUME EXTENDING NORTHWARD FROM MEXICO...THROUGH THE MS AND OH RIVER VALLEYS. THIS LONGWAVE TROF WILL DROP INTO THE LOWER/MID MS RIVER VALLEY THROUGH EARLY MONDAY. IN THE INTERIM...A SERIES OF WEAK IMPULSES SHOULD LIFT THROUGH THE MIDSOUTH AHEAD OF THE APPROACHING TROF. AS IN THE PAST FEW DAYS...COVERAGE OF STORMS SHOULD INCREASE WITH DAYTIME HEATING. A FEW STORMS MAY APPROACH SEVERE LIMITS OVER NORTHEAST MS...WHERE PREFRONTAL INSTABILITY WILL BE SLIGHTLY GREATER. TODAY/S 00Z MODELS CONTINUE TO CUT OFF THE UPPER TROF OVER THE SOUTHEAST U.S. EARLY IN THE WEEK. HOWEVER...TODAY/S MODELS /THE GFS IN PARTICULAR/ DRIFT THE CUTOFF LOW FURTHER WEST TOWARD THE MIDDLE OF THE WEEK. THIS WOULD RESULT IN RAIN CHANCES PERSISTING NEAR THE TN RIVER VALLEY... WITH ISOLATED STORMS POSSIBLE AS FAR WEST AS THE MEMPHIS METRO. CUT OFF LOWS ARE TYPICALLY A CHALLENGE FOR THE MODELS...AS TODAY/S ECMWF/GFS DIFFERENCES BEYOND 60 HOURS SHOW. THUS FORECAST LOWER THAN NORMAL WITH RESPECT TO RAIN CHANCES BEYOND MONDAY. FEW CHANGES FOR THE EXTENDED PERIODS...WITH LATE WEEK TEMPS LIKELY WARMING. ECMWF CONTINUES TO BUILD THE SOUTHERN PLAINS UPPER RIDGE EASTWARD...SUGGESTING LOWER 90S POSSIBLE OVER THE MIDSOUTH BY NEXT WEEKEND. PWB && .AVIATION... 18Z TAF CYCLE A MIX OF IFR AND MVFR CIGS WILL CONTINUE THIS AFTERNOON AT ALL OF THE TAF SITES. RAIN AND THUNDERSTORMS WILL ALSO CONTINUE AND WILL IMPACT MOST LOCATIONS THROUGH THE AFTERNOON. A FRONT STRETCHED ACROSS THE AREA WILL SLOWLY MOVE SOUTHEAST THROUGH THE DAY...WITH NORTH WINDS TO THE NORTH OF THE FRONT AND SOUTHERLY WINDS SOUTH. ALL WIND SPEEDS SHOULD REMAIN FAIRLY LIGHT TODAY AT 6 KTS OR LESS. THE DISTURBANCE PRODUCING THE PRECIPITATION WILL MOVE OUT TO THE NORTHEAST THIS EVENING BRINGING AN END TO THE RAIN BY LATER THIS EVENING. LOW IFR AND EVEN LIFR CIGS SHOULD DEVELOP LATER TONIGHT AND BE SLOW TO LIFT BACK TO MVFR LATE IN THE TAF FORECAST PERIOD. WINDS WILL BE MAINLY FROM THE NORTH AT 8 KTS OR LESS AT ALL SITES EXCEPT KTUP WHERE LIGHT AND VARIABLE CONDITIONS CAN BE EXPECTED INTO MONDAY MORNING. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 31, 3:21 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 321 AM CDT SUN MAY 31 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 321 AM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY... MAINLY OVER NORTHEAST MISSISSIPPI. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, May 31, 12:20 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 PM CDT SUN MAY 31 2015
MSZ003>005-TNZ089-090-311800-
BENTON MS-TIPPAH MS-ALCORN MS-HARDEMAN TN-FAYETTE TN-
1220 PM CDT SUN MAY 31 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 100 PM CDT FOR...
NORTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
AT 1220 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CANAAN...OR 17
MILES SOUTHEAST OF WILLISTON...MOVING NORTHEAST AT 30 MPH.
PEOPLE IN NORTHERN BENTON...NORTHERN TIPPAH...NORTHWESTERN ALCORN...
SOUTHERN HARDEMAN AND SOUTHEASTERN FAYETTE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3485 8880 3494 8932 3523 8926 3521 8878
3500 8879 3499 8877
TIME...MOT...LOC 1720Z 236DEG 27KT 3497 8916Special weather statement, May 31, 12:50 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT SUN MAY 31 2015
TNZ054-055-311815-
DECATUR TN-HENDERSON TN-
1250 PM CDT SUN MAY 31 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 115 PM CDT FOR...
CENTRAL DECATUR COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
AT 1250 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED OVER DARDEN...OR 10 MILES EAST OF LEXINGTON...MOVING
NORTHEAST AT 15 MPH.
PEOPLE IN CENTRAL DECATUR AND EAST CENTRAL HENDERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3576 8799 3572 8803 3569 8803 3568 8802
3566 8802 3562 8804 3557 8801 3554 8824
3564 8828 3579 8798 3578 8798
TIME...MOT...LOC 1750Z 246DEG 11KT 3562 8820The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:41 AM CDT | Flash Flood Warning | MEG | Lauderdale | 3 hr |
| May 31, 12:20 PM CDT | Special Weather Statement | MEG | Hardeman | 40 min |
| May 31, 12:50 PM CDT | Special Weather Statement | MEG | Decatur | 25 min |
| May 31, 1:18 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Henderson, McNairy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.